Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 139, NWS Corpus Christi, TX

June 4, 2012Webb County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 4, 2012, 9:01 PM CDT for Webb County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2012, 9:01 PM CDT (02:01 UTC)
Expired
Jun 4, 2012, 9:45 PM CDT
In force
44 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Webb County, TX

The radar

The Laughlin AFB radar (KDFX), 189 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2249 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WUUS54 KCRP 050201
SVRCRP
TXC479-050245-
/O.NEW.KCRP.SV.W.0139.120605T0201Z-120605T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
901 PM CDT MON JUN 4 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WEBB COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 945 PM CDT

* AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BOTINES...OR 18 MILES SOUTHWEST OF ENCINAL...AND DRIFTING SOUTHWEST
  AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOTINES...
  UNITEC INDUSTRIAL PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2759 9943 2769 9968 2792 9953 2784 9934
TIME...MOT...LOC 0201Z 024DEG 4KT 2780 9947

$$

GW
2 follow-up statements
290 
WWUS54 KCRP 050225
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
925 PM CDT MON JUN 4 2012

TXC479-050245-
/O.CON.KCRP.SV.W.0139.000000T0000Z-120605T0245Z/
WEBB-
925 PM CDT MON JUN 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CENTRAL WEBB COUNTY...

AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR UNITEC INDUSTRIAL PARK...OR 13 MILES NORTH OF 
LAREDO...MOVING SOUTHWEST AT 10 MPH. THIS STORM COULD MOVE INTO THE 
CITY OF LAREDO AFTER 940 PM.

* LOCATIONS IMPACTED INCLUDE...
  ORVIL...
  RANCHOS PENITAS WEST...

LAT...LON 2759 9943 2769 9968 2792 9953 2784 9934
TIME...MOT...LOC 0225Z 059DEG 7KT 2772 9953

$$

GW
019 
WWUS54 KCRP 050244
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
944 PM CDT MON JUN 4 2012

TXC479-050252-
/O.EXP.KCRP.SV.W.0139.000000T0000Z-120605T0245Z/
WEBB-
944 PM CDT MON JUN 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WEBB COUNTY WILL
EXPIRE AT 945 PM CDT...

AT 940 PM...WEATHER SERVICE RADAR IS SHOWING THE STORM WEAKENING AS 
IT MOVES JUST WEST OF THE CITY OF LAREDO. HOWEVER...THIS STORM HAS 
HAD A HISTORY OF WEAKENING THEN STRENGTHENING...SO ANOTHER WARNING 
MAY HAVE TO BE ISSUED. AT THIS TIME...IT APPEARS THAT THE STORM 
COULD PRODUCE PENNY SIZED HAIL ALONG WITH WINDS AROUND 50 MPH. VERY 
HEAVY RAINFALL IS ALSO EXPECTED...WITH RAINFALL AMOUNTS BETWEEN 1 
AND 2 INCHES POSSIBLE. 

STAY TUNED TO WEATHER RADIO FOR POSSIBLE ADDITIONAL WARNINGS. 

LAT...LON 2759 9943 2769 9968 2792 9953 2784 9934
TIME...MOT...LOC 0242Z 059DEG 7KT 2767 9957

$$

GW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:37 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 4, 6:37 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
637 PM CDT MON JUN 4 2012

.DISCUSSION...SEE 00Z AVIATION DISCUSSION.

&&

.AVIATION...CONVECTION OVER MEXICO AND CONTINUED SURFACE FORCING
WILL REQUIRE A 2 HOUR TEMPO TSRA AT KLRD...WITH GUSTS UP TO 35
KNOTS IF STORMS STRONG ENOUGH. OTHERWISE...WITH DECREASING WINDS
AND INCREASING MOISTURE...SHOULD SEE MORE CLOUDS THROUGH THE TAF
PERIOD. AM EXPECTING MVFR CONDITIONS TO DEVELOP AOA 06Z KCRP AND
KALI...AND KLRD AND KVCT A FEW HOURS AFTER THAT. SOME MID/HIGH
CLOUDS FROM CONVECTION NEAR THE RIO GRANDE WILL DELAY MVFR
CONDITIONS SOME. COULD ALSO SEE SOME LIGHT MVFR BR AT KALI AND
KVCT (HAVE TEMPOS). ALSO...COULD HAVE SOME SHOWERS IN THE GULFMEX
WHICH COULD DRIFT INTO EITHER KCRP OR KVCT AREA BUT FOR NOW WILL
HOLD OFF (CONFIDENCE LOW). VFR CONDITIONS (WITH MOSTLY CLOUDY
SKIES) WILL PREVAIL AT THE TERMINALS AOA 15Z...WITH PARTLY
CLOUDY CONDTIONS DEVELOPING MOST AREAS DURING THE AFTERNOON.
EXPECTING WINDS TO BE LESS ON TUESDAY...WITH MAINLY SE WINDS AND
LESS THAN 11 KNOTS EXCEPT AFTER SEA-BREEZE MOVES ACROSS WHERE
WINDS MAY BE A TAD GUSTY BUT GUSTS LESS THAN 25 KNOTS EXPECTED.
CONVECTION OUT WEST MAY BE ENOUGH TO WARRANT A VCTS THERE TOMORROW
AFTERNOON AOA 21Z.

&&

.PREV DISCUSSION... /ISSUED 322 PM CDT MON JUN 4 2012/

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...A STRENGTHENING LOW
LEVEL JET WILL CONTINUE TO POOL IN MOISTURE ACROSS THE AREA...
ESPECIALLY ALONG THE RIO GRANDE. THE UPPER LEVEL LOW ADVERTISED
THROUGH PREVIOUS AFDS STILL LINGERS ALOFT...STRETCHED ACROSS
NORTHEAST MEXICO AND WESTERN TEXAS. THE NORTHEASTERLY FLOW ALOFT
WILL CONTINUE TO ALLOW FOR THUNDERSTORM ACTIVITY OFF OF THE SIERRA
MADRE WITH CURRENT AFTERNOON RADAR OBSERVATIONS SHOWING ONGOING
CONVECTION. WITH AREAS OF INCREASED MOISTURE CONVERGENCE AND
DECENT LAPSE RATES FARTHER EAST THAN PREVIOUS DAYS...ALONG WITH
CAPE VALUES PROGGED OVER 2000 J/KG...CONVECTION SHOULD CONTINUE TO
DEVELOP CLOSER WITH A BETTER CHANCE TO AFFECT THE FAR WESTERN
BRUSH COUNTRY. SHEARING IS LACKING...SO AM THINKING THAT MOST
THUNDERSTORM ACTIVITY SHOULD REMAIN BELOW SEVERE CRITERIA...
HOWEVER AN ISOLATED THUNDERSTORM OR TWO MAY BRIEFLY DEVELOP BEFORE
THE LOSS OF DAYTIME HEATING. OVERNIGHT...MOISTURE VALUES INCREASE
OVER THE CENTRAL TEXAS COASTAL WATERS WITH PWATS AROUND 1.5 OR
GREATER. DECENT 0-1KM LAPSE RATES OVER THE WATERS COMBINED WITH
LITTLE TO NO CIN WILL LEAD TO STREAMER SHOWER ACTIVITY...WITH
SHOWERS SLOWLY MOVING INLAND AS THE MORNING PROGRESSES. MENTIONED
THUNDER BY THE LATE MORNING DUE TO HEATING COMBINED WITH THE
POSITIONING OF THE UPPER LOW OVER THE AREA. THUNDERSTORMS REMAIN A
POSSIBILITY IN THE AFTERNOON ALONG THE SEABREEZE. CONCERNS FOLLOW
WITH THUNDER ACTIVITY DEVELOPING FARTHER NORTH OF THE CWA LATE IN
THE AFTERNOON/EVENING MOVING SOUTHWARD. CURRENTLY...BEST DIFFLUENT
FLOW ALOFT TO SUSTAIN CONVECTION REMAINS WELL NORTH OF THE AREA.
HOWEVER...IF STORMS DO MOVE FAR SOUTH ENOUGH TO INTERACT WITH THE
MOISTURE CONVERGENCE ALONG THE SEABREEZE...THUNDERSTORMS MAY
APPROACH THE NORTHWESTERN CWA. AS FOR NOW...THINKING TIMING MAY BE
OFF SO WILL KEEP ONLY SILENT POPS FOR THE NORTHERN AREAS...WITH
CONTINUED MENTION OF THUNDER FOR FAR WESTERN WEBB FOR STORMS
MOVING OUT OF MEXICO. THERE WILL BE ANOTHER ROUND OF STREAMER
SHOWERS FOR TUESDAY NIGHT. AS FOR TEMPERATURES...WILL CONTINUE TO
REMAIN ON THE WARM SIDE OF GUIDANCE.

LONG TERM (WEDNESDAY THROUGH MONDAY)...MODELS ARE TRENDING WETTER
IN THE EXTENDED FORECAST...ESPECIALLY THURSDAY THROUGH SATURDAY
ACROSS SOUTH TEXAS. THE GFS/ECMWF/CANADIAN AND ENSEMBLE MEMBERS ARE
IN RELATIVE GOOD AGREEMENT OF AN UPPER LEVEL LOW DEVELOPING ACROSS
NORTHWEST TEXAS TUESDAY INTO WEDNESDAY...BENEATH THE CENTRAL CONUS
RIDGE. THE UPPER LEVEL RIDGE BUILDS ACROSS FAR WEST TEXAS AND NEW
MEXICO...SUCH THAT THE UPPER LEVEL LOW SLOWLY DRIFTS SOUTHEAST
AROUND THE PERIPHERY OF THE RIDGE...EVENTUALLY MOVING OVER
SOUTH-CENTRAL AND SOUTH TEXAS DURING THE FRIDAY AND SATURDAY TIME
FRAME. AHEAD OF THE SYSTEM SFC-700MB FLOW WEAKENS AND TURNS EAST
WITH SIGNIFICANT COOLING IN THE 850-700MB LAYER. GRADUAL MOISTENING
TAKES PLACE...WITH PWATS REACHING 135% OF NORMAL BY FRIDAY. WITH
WEAKNESS ALOFT DRIFTING TOWARDS THE REGION THIS SPELLS BETTER
CHANCES FOR SCATTERED TYPE PRECIPITATION ACROSS MUCH OF SOUTH TEXAS
BEGINNING POSSIBLY AS EARLY AS THURSDAY...BUT MORE SO FRIDAY INTO
SATURDAY. THE UPPER LEVEL LOW IS FORECAST TO SLOWLY KICK NORTHEAST
TOWARDS LOUISIANA SUNDAY INTO MONDAY...WITH A GRADUAL DECREASE IN
POP CHANCES THEN EXPECTED ACROSS SOUTH TEXAS. HAVE RAISED POPS
THURSDAY THROUGH SATURDAY INTO THE CHANCE/SCATTERED CATEGORY ACROSS
MUCH OF THE AREA. QPF AMOUNTS LIKELY TO HIGHEST DURING THE
FRIDAY-SATURDAY TIME PERIODS. THE 12Z CANADIAN IS MOST BULLISH
SHOWING MUCH OF THE AREA GETTING 2 TO 4 INCHES. 12Z GFS AND ECMWF
INDICATING BETWEEN 1/2 TO 2 INCHES. SHOULD MODEL TRENDS CONTINUE...
POPS MAY LIKELY GO MUCH HIGHER IN FUTURE FORECASTS. TEMPS...SHOWED
GRADUAL DECREASING TREND IN HIGHS THU-SAT...THEN WARMING AGAIN
SUN-MON.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  91  75  92  74  /  10  20  10  20  10
VICTORIA          75  93  73  95  73  /  10  20  20  20  10
LAREDO            77 101  77 102  76  /  20  10  10  20  20
ALICE             75  95  73  97  73  /  10  20  10  20  10
ROCKPORT          79  89  78  89  78  /  10  20  20  20  20
COTULLA           75  98  74  98  73  /  20  10  10  20  20
KINGSVILLE        75  94  76  95  74  /  10  20  10  20  10
NAVY CORPUS       79  90  77  90  77  /  10  20  20  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

GW/86...SHORT TERM/AVIATION
RH/79...LONG TERM
Hazardous weather outlook, Jun 4, 6:29 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
629 PM CDT MON JUN 4 2012

TXZ229-239-052330-
LA SALLE-WEBB-
629 PM CDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEBB AND LA SALLE COUNTIES.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS WEBB AND LA SALLE
COUNTIES THIS EVENING. ANY STORMS THAT OCCUR MAY BRIEFLY BECOME
STRONG WITH SMALL HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT
LIGHTNING POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CHANCES OF THUNDERSTORMS WILL INCREASE THROUGH THE WEEK WITH THE
LATTER HALF OF THE WEEK HAVING THE GREATEST CHANCES. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH ANY OF THE STORMS THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-TXZ230>234-240>247-052330-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-DUVAL-JIM WELLS-
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
629 PM CDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CHANCES OF THUNDERSTORMS WILL INCREASE THROUGH THE WEEK WITH THE
LATTER HALF OF THE WEEK HAVING THE GREATEST CHANCES. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH ANY OF THE STORMS THIS WEEK AS
TROPICAL MOISTURE INCREASES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 4, 4:56 PM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
456 PM CDT MON JUN 4 2012

TXZ239-042300-
WEBB-
456 PM CDT MON JUN 4 2012

...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY...

AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
CHUPADERA RANCH AIRPORT TO 13 MILES SOUTH OF CHUPADERA RANCH
AIRPORT...OR ALONG A LINE EXTENDING FROM 22 MILES SOUTH OF EL INDIO
TO 37 MILES SOUTH OF CARRIZO SPRINGS...MOVING NORTHEAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

GW
Special weather statement, Jun 4, 5:56 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 PM CDT MON JUN 4 2012

TXZ239-042345-
WEBB-
556 PM CDT MON JUN 4 2012

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTH OF CHUPADERA RANCH AIRPORT...OR 38
MILES SOUTH OF CARRIZO SPRINGS...DRIFTING SOUTHWEST AT 5 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM. THIS STORM IS EXPECTED TO REMAIN AWAY FROM THE CITY OF
LAREDO.

GW
Special weather statement, Jun 4, 8:54 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
854 PM CDT MON JUN 4 2012

TXZ239-050300-
WEBB-
854 PM CDT MON JUN 4 2012

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAS TIENDAS...OR 20 MILES SOUTHWEST OF
ENCINAL...DRIFTING SOUTHEAST AT 5 MPH.

MARBLE SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:35 PM CDTAreal Flood AdvisoryCRPWebb55 min
Jun 4, 10:27 PM CDTFlash Flood WarningCRPWebb2 hr
Jun 5, 5:59 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg21 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.